Pennsylvania, 2008Flash Flooding and Flood in Pennsylvania, June 4 to 5, 2008
June 4 to 5, 2008 · NWS PHI · 3 events in 2 counties and zones
Thunderstorms with heavy downpours caused flash flooding along the Bucks and Montgomery County border on the evening of the 4th. The runoff from the heavy rain later caused flooding along the Neshaminy Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy downpours caused flash flooding along the Bucks and Montgomery County border on the evening of the 4th. The runoff from the heavy rain later caused flooding along the Neshaminy Creek. Precipitation event totals reached around two inches, most of which fell within an hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 4, 3:00 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT WED JUN 4 2008
.SYNOPSIS...
LOW PRESSURE WITH A PRONOUNCED SQUALL LINE WILL MOVE QUICKLY
EASTWARD THROUGH THE CENTRAL MID ATLANTIC REGION EARLY THIS
EVENING...AND ANOTHER AREA OF LOW PRESSURE IS FORECAST TO ROLL
THROUGH OUR AREA OVERNIGHT ALONG AN EAST-WEST FRONTAL BOUNDARY.
WEAK LOW PRESSURE WILL BE OVER THE CAROLINAS THURSDAY WITH A WEAK
TROUGH OF LOW PRESSURE EXTENDING UP ALONG THE MID ATLANTIC COAST.
OTHERWISE, HIGH PRESSURE WILL BUILD OVER OUR REGION FRIDAY AND
ESPECIALLY OVER THE WEEKEND, USHERING IN A SPELL OF HOT WEATHER.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN HALF OF OUR SERVICE
AREA UNTIL 8:00 PM EDT (00Z). THE THREATENING SQUALL LINE IS
MOVING VERY RAPIDLY EASTWARD, AND SEVERE WEATHER IS LIKELY FOR
THE SOUTHERN THIRD OF THE AREA. MODEL GUIDANCE IS GOOD WITH THIS
FEATURE, AND LENDS CONFIDENCE THAT ADDITIONAL ACTIVITY WILL OCCUR
WITH THE SECONDARY LOW MOVING THROUGH THE REGION OVERNIGHT. THIS
LATTER CONVECTION MAY NOT BE SEVERE, BUT ENHANCED WORDING WAS
ADDED FOR THE SOUTHERN TWO THIRDS OF THE AREA. A FLOOD WATCH WAS
CONSIDERED FOR PART OF THE AREA OVERNIGHT, DUE TO THE COMBINATION
OF THE EARLIER ACTIVITY LAST NIGHT AND THE ONGOING CONVECTION SET
TO MOVE THROUGH OUR AREA AT LATE AFTERNOON AND EARLY EVENING. BUT,
FLASH FLOOD AND HEADWATER GUIDANCE SEEMS TO BE A BIT HIGHER THAN
WHAT IS FORECAST (1/2 TO 1 INCH). ALSO, THE CURRENT ACTIVITY
SEEMS TO BE MOVING THROUGH VERY QUICKLY.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
LEFTOVER CONVECTIVE OR CONVECTIVE TO STRATIFORM ACTIVITY MAY BE
ONGOING EARLY THURSDAY MORNING. OTHERWISE, THIS SHOULD TAPER OFF,
BUT LINGERING INSTABILITY COMBINED WITH A COASTAL TROUGH SEEMS TO
WARRANT A CHANCE OF AFTERNOON CONVECTION TOO. SO, A SIMPLIFIED AND
GENERIC CHANCE OF SHOWERS AND THUNDERSTORMS WAS KEPT IN THE
FORECAST FOR THURSDAY. SOME (OR MORE) SUN MAY OCCUR BY OR IN THE
AFTERNOON, ENHANCING INSTABILITY AND CAPES.
FRIDAY LOOKS GOOD WITH WEAK HIGH PRESSURE, AND ONLY PARTLY SUNNY
WAS FORECAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HOT WEATHER WORDING IS IN THE HAZARDOUS WEATHER OUTLOOK FOR
TEMPERATURES IN THE LOWER AND MID 90S (AND HEAT INDICES POSSIBLY
OVER 100) OVER THE WEEKEND, AND PERHAPS ESPECIALLY SATURDAY. THIS
WILL SERVE AS AN EXCESSIVE HEAT OUTLOOK. UPPER LEVEL RIDGING LEADS
TO STRONG SUBSIDENCE AND COMPRESSIONAL WARMING SATURDAY AT THIS
POINT MAY BE THE WARMEST DAY AS THE RIDGE MAY SINK SOUTHWARD A BIT
SUNDAY BUT, MOS TEMPERATURE REDUCTIONS FOR SUNDAY MAY BE AN
ARTEFACT OF THE MOS HEADING BACK TOWARD CLIMATOLOGY THIS FAR OUT.
A CHANCE OF DIURNALLY-ACTIVATED SHOWERS AND THUNDERSTORMS WAS
ADDED FOR MONDAY AND TUESDAY WITH A WEAK LOW WHICH WAS SHOWN ON HPC
GUIDANCE AND ACCEPTED FOR NOW.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A SQUALL LINE OF STRONG TSRAS WILL AFFECT THE TERMINALS LATER THIS
AFTERNOON AND EARLY THIS EVENING. IFR CONDITIONS AS WELL AS STRONG
GUSTY WINDS ARE EXPECTED. CONFIDENCE IS HIEST THAT THIS WILL AFFECT
KILG, KMIV AND KACY WHILE THE LEAST AMOUNT OF WIND IS EXPECTED TO
AFFECT KABE AND KRDG. ITS POSSIBLE THAT WIND GUSTS DURING THE TSRAS
COULD BE HIER THAN CURRENTLY FCST IF THE STRONGEST PART OF THE LINE
AFFECTS THE TERMINAL LOCNS.
BEST ESTIMATE OF ARRIVAL TIME IS ABOUT 19Z FOR KRDG, 20Z FOR LOCAL
PHL AIRPORTS AND KABE AND 21Z FOR KMIV AND KACY.
PRIOR TO THE ARRIVAL OF THE TSRAS A WEAKENING AREA OF SHRAS MIGHT
MAINTAIN ITSELF FROM KPHL AND POINTS NWWD. THE BENEFIT OF THIS
WEAKENING SYSTEM IS TO AT LEAST REDUCE THE INSTABILITY. THE LOW
CLOUDS AT KRDG AND KABE ARE A NEGATIVE FOR VFR FLYING, BUT WILL HELP
TEMPER THE EFFECTS OF THIS LINE AS IT MOVES THROUGH.
AFTER THIS SQUALL LINE MOVES THROUGH, AN UPPER AIR DISTURBANCE
MOVING THRU THE WESTERLY FLOW WILL HELP DEVELOP A LARGER AREA OF
SHRAS AND EMBEDDED TSRAS ESPECIALLY BETWEEN 00Z AND 06Z. GENERAL
MVFR CONDITIONS ARE EXPECTED, BUT SOME IFR CONDITIONS ARE POSSIBLE
IN ANY HEAVIER PRECIPITATION.
AFTER THIS DISTURBANCE MOVES THROUGH, FORECAST MODELS (AND THE RAIN
THAT SHOULD FALL) WILL LEND ITSELF TO THE DEVELOPMENT OF LOW CLOUDS
AND FOG TOWARD MORNING. WE FCST IFR VSBYS AT OUR MORE FOG PRONE
LOCATIONS. A NW FLOW IN THE WAKE OF A DEVELOPING LOW SHOULD HELP
BURN OFF THE LOW CLOUDS AND FOG AT ABOUT A CLIMATOLOGICALLY NORMAL
TIME (ABOUT 13Z).
OUTLOOK...A FRONTAL BOUNDARY SHOULD BE LINGERING NEAR OR ACROSS OUR
AREA THURSDAY AND FRIDAY. MORE WIDELY SCATTERED CONVECTION COULD
DEVELOP NEAR AND ALONG THE BOUNDARY WITH IFR CONDITIONS DURING THE
TSRAS. OTHERWISE, THERE COULD BE SOME MVFR TO LOCALLY IFR CONDITIONS
IN MORNING FOG OR STRATUS THE NEXT FEW MORNINGS AS A MID SUMMER
REGIME ESTABLISHES ITSELF WITH GENERALLY VFR CONDITIONS PREVAILING
AT OTHER TIMES.
&&
.MARINE...
WE WILL EXTEND THE DURATION OF THE SCA INTO THE EVENING IN THE
SOUTHERN AREA WATERS AND THRU THE NIGHT IN THE NORTHERN AREA WATERS.
THIS IS PRIMARILY FOR SEAS AS WINDS ARE CURRENTLY JUST BLO SCA
CRITERIA. THERE WILL BE THE ADDED COMPLICATION OF THE SQUALL LINE
ESPECIALLY FOR THE SOUTHERN AREA WATERS. SEAS ARE RUNNING ABOUT 1
FOOT ABOVE WAVE WATCH GUIDANCE CURRENTLY. WAVE WATCH IS SUGGESTING A
SECONDARY SURGE OF HIGHER SEAS FOR OUR SOUTHERN COASTAL WATERS
OVERNIGHT. RIGHT NOW CONFIDENCE IS NOT HIGH ENOUGH TO EXTEND THE SCA
THRU THE NIGHT IN THE SOUTHERN OCEAN WATERS. IN DELAWARE BAY, BOTH
THE WINDS AND SEAS ARE BLO SCA CRITERIA, ALTHOUGH SOME GALE FORCE
GUSTS ARE LIKELY AS THAT SQUALL LINE MOVES THRU LATER THIS
AFTN/EARLY THIS EVENING.
BEYOND TONIGHT, WITH ONLY A WEAK FRONTAL BOUNDARY LINGERING ACROSS
THE REGION THURSDAY AND FRIDAY AND RELATIVELY WEAK HIGH PRESSURE TO
THE NORTH, BOTH WINDS AND SEAS SHOULD NOT REACH SCA CRITERIA THU AND
FRI. FOR THE WEEKEND AND MONDAY, THE FCST WINDS AND SEAS WITH A
BERMUDA HIGH OR EXCESSIVE HEAT TYPE SET-UP SHOULD ALSO KEEP WINDS
AND SEAS BLO SCA CRITERIA.
ASTRONOMICAL TIDES ARE RUNNING HIGH BECAUSE OF THE NEW MOON, BUT
TIDAL DEPARTURES HAVE LOWERED TO ABOUT NORMAL, SO NO TIDAL FLOODING
IS EXPECTED WITH THE OVERNIGHT HIGH TIDE. ASTRONOMICAL HIGH TIDES
WILL SLOWLY DECREASE THE NEXT COUPLE OF DAYS AND THE FCST WINDS DO
NOT LOOK CONDUCIVE FOR ANY PROBLEMS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ450-451.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...GIGI
MARINE...GIGIHazardous weather outlook, Jun 4, 2:35 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT WED JUN 4 2008
NJZ007>010-012>015-PAZ060>062-068-069-051945-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-
335 PM EDT WED JUN 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TONIGHT.
ANY THUNDERSTORMS MAY PRODUCE GUSTY WINDS LIGHTNING AND HEAVY
RAINFALL...AS WELL AS POSSIBLY SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HOTTEST AIR MASS OF THE SEASON SO FAR IS EXPECTED TO MOVE
INTO THE REGION ON FRIDAY THROUGH MONDAY. RELATIVE HUMIDITY AND
HEAT INDEX VALUES ARE ALSO EXPECTED TO INCREASE THROUGH THE
PERIOD. AS A RESULT, HEAT WATCHES, WARNINGS OR ADVISORIES MAY
BECOME NECESSARY AT SOME POINT DURING THE FRIDAY THROUGH MONDAY
TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-070-071-051945-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA-
335 PM EDT WED JUN 4 2008
...TORNADO WATCH 449 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HOTTEST AIR MASS OF THE SEASON SO FAR IS EXPECTED TO MOVE
INTO THE REGION ON FRIDAY THROUGH MONDAY. RELATIVE HUMIDITY AND
HEAT INDEX VALUES ARE ALSO EXPECTED TO INCREASE THROUGH THE
PERIOD. AS A RESULT, HEAT WATCHES, WARNINGS OR ADVISORIES MAY
BECOME NECESSARY AT SOME POINT DURING THE FRIDAY THROUGH MONDAY
TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS ALREADY BEEN REQUESTED UNTIL 8:00 PM EDT.
ANZ452>455-051945-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EDT WED JUN 4 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 449 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS ALREADY BEEN REQUESTED UNTIL 8:00 PM EDT.
ANZ450-051945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
335 PM EDT WED JUN 4 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED.
ANZ451-051945-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
335 PM EDT WED JUN 4 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
...TORNADO WATCH 449 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS ALREADY BEEN REQUESTED UNTIL 8:00 PM EDT.
ANZ430-431-051945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
335 PM EDT WED JUN 4 2008
...TORNADO WATCH 449 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS ALREADY BEEN REQUESTED UNTIL 8:00 PM EDT.
NJZ001-PAZ054-055-051945-
SUSSEX-CARBON-MONROE-
335 PM EDT WED JUN 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
OCCASIONAL SHOWERS AND A CHANCE OF THUNDERSTORMS ARE FORECAST FOR
TONIGHT. ANY THUNDERSTORMS MAY PRODUCE GUSTY WINDS LIGHTNING AND
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HOTTEST AIR MASS OF THE SEASON SO FAR IS EXPECTED TO MOVE
INTO THE REGION ON FRIDAY THROUGH MONDAY. RELATIVE HUMIDITY AND
HEAT INDEX VALUES ARE ALSO EXPECTED TO INCREASE THROUGH THE
PERIOD. AS A RESULT, HEAT WATCHES, WARNINGS OR ADVISORIES MAY
BECOME NECESSARY AT SOME POINT DURING THE FRIDAY THROUGH MONDAY
TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED.
In the hours before
Special weather statement, Jun 4, 1:49 PM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT WED JUN 4 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-042030-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...MILLVILLE...CAPE MAY COURT HOUSE...
OCEAN CITY
249 PM EDT WED JUN 4 2008
...SEVERE THUNDERSTORM THREAT INCREASING THIS AFTERNOON...
AT 2:45 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
FAST MOVING LINE OF SEVERE THUNDERSTORMS APPROACHING THE
WASHINGTON DC AREA. THIS LINE IS EXPECTED TO MOVE ONTO THE
EASTERN SHORE OF MARYLAND AROUND 3:45 PM, THEN CONTINUE TO TRACK
EASTWARD.
THIS LINE OF THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING DAMAGING
WINDS. BE ON THE ALERT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS
DURING THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. BE
PREPARED TO SEEK SHELTER IMMEDIATELY WHEN THUNDERSTORMS APPROACH
OR A WARNING IS ISSUED.
GORSE
Local storm report, Jun 4, 4:00 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST 4 S TILGHMAN ISLAND 38.69N 76.34W
06/04/2008 M58.00 MPH TALBOT MD EMERGENCY MNGR
58 MPH WIND GUST MEASURED AT SOUTHERN TIP OF TILGHMAN
ISLAND.
0354 PM TSTM WND DMG 3 E ST. MICHAELS 38.79N 76.17W
06/04/2008 TALBOT MD EMERGENCY MNGR
TREES AND WIRES DOWN REPORTED DOWN IN WHITTMAN.
&&
ROBERTSONSpecial weather statement, Jun 4, 4:08 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT WED JUN 4 2008
NJZ016-021>025-042200-
ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAPE MAY-COASTAL ATLANTIC-
CUMBERLAND-SALEM-
508 PM EDT WED JUN 4 2008
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...CUMBERLAND
AND SALEM COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MAINLY ALONG A LINE EXTENDING FROM 16 MILES
SOUTH OF WILMINGTON TO 33 MILES SOUTHEAST OF DOVER...MOVING EAST AT
40 MPH.
THE THUNDERSTORMS WILL BE NEAR GREENWICH AROUND 510 PM...SHILOH
AROUND 515 PM...NEWPORT...CEDARVILLE...SHILOH...FAIRTON AROUND 520
PM...VILLAS...SEABROOK FARMS...NORTH CAPE MAY AND CAPE MAY AROUND
525 PM.
THESE STORMS HAVE SHOWN A WEAKENING TREND, HOWEVER WIND GUSTS TO
AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. SOME CLOUD TO GROUND
LIGHTNING STRIKES ALONG WITH LOCALLY HEAVY RAINFALL WILL ALSO OCCUR.
FORECASTER: GORSE
Local storm report, Jun 4, 4:38 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST 4 S TILGHMAN ISLAND 38.69N 76.34W
06/04/2008 M58.00 MPH TALBOT MD EMERGENCY MNGR
58 MPH WIND GUST MEASURED AT SOUTHERN TIP OF TILGHMAN
ISLAND.
0354 PM TSTM WND DMG 3 E ST. MICHAELS 38.79N 76.17W
06/04/2008 TALBOT MD EMERGENCY MNGR
TREES AND WIRES DOWN REPORTED DOWN IN WHITTMAN.
0408 PM TSTM WND DMG QUEENSTOWN 38.99N 76.16W
06/04/2008 QUEEN ANNES MD EMERGENCY MNGR
TREE DOWN NEAR ROUTE 50/310 INTERSECTION. OTHER TREES
DOWN SCATTERED ON KENT ISLAND
0435 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
06/04/2008 KENT MD EMERGENCY MNGR
TREES AND WIRES DOWN THROUGHOUT EASTERN PART OF COUNTY.
0449 PM TSTM WND DMG CHESWOLD 39.22N 75.58W
06/04/2008 KENT DE EMERGENCY MNGR
TREE REPORTED DOWN ON A HOUSE IS CHESWOLD.
0500 PM TSTM WND DMG BETHANY BEACH 38.54N 75.07W
06/04/2008 SUSSEX DE PUBLIC
PUBLIC REPORTED CHIMNEY DAMAGE IN BETHANY BEACH.
0506 PM TSTM WND GST LEWES 38.78N 75.15W
06/04/2008 M62.00 MPH SUSSEX DE C-MAN STATION
62 MPH WIND GUST REPORTED AT LEWES C-MAN STATION.
&&
ROBERTSONSpecial weather statement, Jun 4, 5:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT WED JUN 4 2008
MDZ012-015-019-020-042345-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON
643 PM EDT WED JUN 4 2008
...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO AFFECT
PORTIONS OF MARYLANDS EASTERN SHORE THIS EVENING...
AT 6:40 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL THUNDERSTORM DEVELOPMENT GENERALLY SOUTH AND EAST OF A
LINE FROM BALTIMORE TO WASHINGTON DC. THESE STORMS ARE GENERALLY
MOVING EASTWARD AT 30 MPH.
THESE STORMS MAY PRODUCE HAIL AND STRONG WINDS. FREQUENT CLOUD TO
GROUND LIGHTNING HAS BEEN OCCURRING WITH THESE STORMS ALONG WITH
HEAVY RAINFALL. REMAIN ALERT FOR THE POTENTIAL ARRIVAL OF
THUNDERSTORMS, AND BE PREPARED TO SEEK SHELTER IMMEDIATELY IF
STORMS APPROACH OR A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 8:00 PM.
GORSE
Flash Flood, Montgomery
- When
- June 4, 6:30 PM EST to 9:30 PM EST
- Where
- Montgomery County, 1.01 mi E of Prospectville to 1.01 mi E of Hatboro
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.220, -75.161
Thunderstorms with heavy rain caused flash flooding of smaller streams as well as roadway flooding in southeastern Montgomery County. The flooding was centered in and around Horsham Township. Keith Valley Road in Horsham was closed. Event precipitation totals included 2.51 inches in Harleysville and 2.12 inches in Hatboro.
Flash Flood, Bucks
- When
- June 4, 6:40 PM EST to 9:40 PM EST
- Where
- Bucks County, 1.33 mi WNW of Neshaminy to 0.85 mi SSE of Tradesville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.237, -75.153
Thunderstorms with heavy rain caused flash flooding of smaller streams as well as poor drainage flooding across central and lower Bucks Counties. In Warrington Township, Street and Folly Roads were closed. Flooding and road closures also occurred along Taylorsville Road in Lower Makefield Township and Second Street Pike in Southampton Township. Poor drainage flooding was also reported along Indian Creek Drive in Bristol Township. Event precipitation totals included 2.21 inches in Doylestown, 1.99 inches in Washington Crossing and 1.64 inches in Neshaminy Falls.
Flood, Bucks
- When
- June 4, 11:43 PM EST to June 5, 4:46 AM EST
- Where
- Bucks County, Langhorne to 0.5 mi SW of Langhorne
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.170, -74.950
Runoff from heavy rain led to minor flooding along parts of the Neshaminy Creek. The Neshaminy Creek at Langhorne was above its 9 foot flood stage from 1243 a.m. EDT through 546 a.m. EDT on the 5th. It crested at 9.57 feet at 215 a.m. EDT.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Virginia, June 4, 20081 death · 2 injured · $1.4 million · EF1 · 112 events
- Flooding in Illinois, June 4 to 18, 20081 death · $2.4 million · 6 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$2.9 million · EF2 · 60 events
- Tornado and Flash Flooding in Indiana, June 4, 20081 death · $363,000 · EF0 · 24 events
- Flooding in Indiana, June 4 to 22, 2008$438 million · 7 events
- Tornadoes and Flash Flooding in Iowa, June 4 to 5, 2008$1.3 million · EF1 · 78 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$8.1 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 15, 2008$2.0 million · EF1 · 59 events
- Flood in Indiana, June 4 to 12, 2008$90 million · 1 event
- Tornadoes and Hail in Maryland, June 4, 2008$2.1 million · EF0 · 76 events
- Flood in Indiana, June 4 to 21, 2008$20 million · 1 event
- Tornadoes and Flooding in Iowa, June 4 to 18, 2008$1.4 million · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113091, 113094, 113114.